All Title Author
Keywords Abstract


Acute renal failure caused by pheniramine maleate induced rhabdomyolysis: An unusual case

Keywords: Antihistamine overdose , pheniramine maleate , rhabdomyolysis

Full-Text   Cite this paper   Add to My Lib

Abstract:

Antihistamines are easily available over-the-counter medications, which are frequently involved in overdoses. The usual course is accompanied by the anticholinergic effects of these agents. We report a case of a suicide attempt in a young male, where ingestion of antihistamine pheniramine maleate was complicated by nontraumatic rhabdomyolysis and oliguric acute renal failure. Rhabdomyolysis and acute renal failure is a rarely reported but potentially serious complication among patients who present to the emergency after intentional overdoses making recognition and prompt intervention essential. We also describe the potential mechanism of muscle injury in antihistamine overdose.

Full-Text

comments powered by Disqus